Alert archive / Alabama / Small Craft Advisories in 2009

Small Craft Advisory 4, NWS Mobile, AL

January 15, 2009

NWS Mobile, AL issued this small craft advisory at Jan 15, 2009, 3:56 AM CST. It took effect at Jan 15, 2009, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2009, 3:56 AM CST (09:56 UTC)
In effect from
Jan 15, 2009, 6:00 PM CST
Expired
Jan 16, 2009, 12:00 PM CST
In force
18 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WHUS74 KMOB 150956
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
356 AM CST THU JAN 15 2009

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TONIGHT FOE THE COASTAL
WATERS OF ALABAMA AND NORTHWEST OUT TO 60 NM INCLUDING MOBILE...

.A STRONG ARCTIC COLD FRONT WILL SOUTH OVER THE MARINE AREA LATER
TODAY AND TONIGHT. NORTHERLY WINDS AND SEAS WILL STEADILY BUILD AND
BECOME GUSTY LATE THIS MORNING THROUGH FRIDAY MORNING AS VERY COLD
AIR MOVES SOUTH ACROSS THE NORTH CENTRAL GULF. NORTHERLY WINDS AND
SEAS WILL SLOWLY SUBSIDE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING
AS THE RIDGE OF HIGH PRESSURE SETTLES OVER THE REGION. NORTHERLY
WINDS AND SEAS WILL BUILD LATE SUNDAY INTO MONDAY AS ANOTHER COLD
FRONT MOVES SOUTH ACROSS THE REGION..

GMZ630-650-655-670-675-160400-
/O.NEW.KMOB.SC.Y.0004.090116T0000Z-090116T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
356 AM CST THU JAN 15 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST
FRIDAY. 

A STRONG ARCTIC COLD FRONT WILL SOUTH OVER THE MARINE AREA LATER
TODAY AND TONIGHT. NORTHERLY WINDS AND SEAS WILL STEADILY BUILD AND
BECOME GUSTY LATE THIS MORNING THROUGH FRIDAY MORNING AS VERY COLD
AIR MOVES SOUTH ACROSS THE NORTH CENTRAL GULF. NORTHERLY WINDS AND
SEAS WILL SLOWLY SUBSIDE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING
AS THE RIDGE OF HIGH PRESSURE SETTLES OVER THE REGION. NORTHERLY
WINDS AND SEAS WILL BUILD LATE SUNDAY INTO MONDAY AS ANOTHER COLD
FRONT MOVES SOUTH ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
638 
WHUS74 KMOB 152150
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CST THU JAN 15 2009

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TONIGHT FOE THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING MOBILE...

.NORTHERLY WINDS AND SEAS WILL STEADILY BUILD AND BECOME GUSTY THIS
EVENING THROUGH FRIDAY MORNING AS VERY COLD AIR MOVES SOUTH ACROSS THE
NORTH CENTRAL GULF. NORTHERLY WINDS AND SEAS WILL SLOWLY SUBSIDE
FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING AS THE RIDGE OF HIGH
PRESSURE SETTLES OVER THE REGION. 

GMZ630-650-655-670-675-160600-
/O.CON.KMOB.SC.Y.0004.090116T0000Z-090116T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
350 PM CST THU JAN 15 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY. 

NORTHERLY WINDS AND SEAS WILL STEADILY BUILD AND BECOME GUSTY THIS
EVENING THROUGH FRIDAY MORNING AS VERY COLD AIR MOVES SOUTH ACROSS THE
NORTH CENTRAL GULF. NORTHERLY WINDS AND SEAS WILL SLOWLY SUBSIDE
FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING AS THE RIDGE OF HIGH
PRESSURE SETTLES OVER THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
746 
WHUS74 KMOB 152221 CCA
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CST THU JAN 15 2009

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TONIGHT FOR THE 
COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM 
INCLUDING MOBILE BAY...

.NORTHERLY WINDS AND SEAS WILL STEADILY BUILD AND BECOME GUSTY THIS 
EVENING THROUGH FRIDAY MORNING AS VERY COLD AIR MOVES SOUTH ACROSS 
THE NORTH CENTRAL GULF. NORTHERLY WINDS AND SEAS WILL SLOWLY SUBSIDE 
FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING AS THE RIDGE OF HIGH 
PRESSURE SETTLES OVER THE REGION. 

GMZ630-650-655-670-675-160600-
/O.CON.KMOB.SC.Y.0004.090116T0000Z-090116T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
350 PM CST THU JAN 15 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY. 

NORTHERLY WINDS AND SEAS WILL STEADILY BUILD AND BECOME GUSTY THIS 
EVENING THROUGH FRIDAY MORNING AS VERY COLD AIR MOVES SOUTH ACROSS 
THE NORTH CENTRAL GULF. NORTHERLY WINDS AND SEAS WILL SLOWLY SUBSIDE 
FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING AS THE RIDGE OF HIGH 
PRESSURE SETTLES OVER THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
847 
WHUS74 KMOB 160411
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1011 PM CST THU JAN 15 2009

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS
OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING MOBILE BAY...

.NORTHERLY WINDS BETWEEN 20 AND 25 KNOTS WITH OCCASIONAL HIGHER GUSTS
NEAR SHORE WILL PERSIST OVERNIGHT. SEAS BUILDING TO BETWEEN 5 AND 7 FEET
NEAR SHORE AND UP TO 8 FEET WEEL OFFSHORE WILL BEGIN TO SUBSIDE
DURING THE DAY FRIDAY AS WINDS DIMINISH. 

GMZ630-650-655-670-675-161215-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-090116T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1011 PM CST THU JAN 15 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY. 

NORTHERLY WINDS BETWEEN 20 AND 25 KNOTS WITH OCCASIONAL HIGHER GUSTS
WILL DIMINISH BY LATE MORNING FRIDAY. SEAS BETWEEN 5 AND 8 FEET LATER
TONIGHT WILL SUBSIDE SLOWLY AFTER THE WINDS DIMINISH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
369 
WHUS74 KMOB 161229
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
629 AM CST FRI JAN 16 2009

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING
MOBILE BAY...

.A STRONG ARCTIC RIDGE OF HIGH PRESSURE WILL MAINTAIN A STRONG
OFFSHORE FLOW AND MODERATE SEAS THROUGH THE REMAINDER OF THE MORNING.

GMZ630-650-655-670-675-161800-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-090116T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
629 AM CST FRI JAN 16 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

NORTHERLY WINDS BETWEEN 20 AND 25 KNOTS WITH OCCASIONAL HIGHER
GUSTS WILL CONTINUE THROUGH 9 AM. ALTHOUGH PREVAILING WINDS ARE
FORECAST TO DECREASE BY LATE IN THE MORNING...OCCASIONAL WIND GUSTS
BETWEEN 20 AND 25 KNOTS WILL BE LIKELY THROUGH NOON. SEAS BETWEEN 4 AND
7 FEET ARE FORECAST.

WINDS DECREASE AND SEAS SUBSIDE BY AFTERNOON AS THE STRONG HIGH TO
THE NORTH SLIDES MORE TO THE EAST.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 11:30 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Jan 14, 11:30 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1130 PM CST WED JAN 14 2009

.AVIATION UPDATE FOR 15/06Z...CONTINUE VFR WITH SOME CIRRUS POSSIBLE
THURSDAY MORNING AS THE NEXT FRONT EASES ACROSS THE AREA AND
DISSIPATES AS HIGH PRESSURE BRIDGES ACROSS THE FRONT. SOME GUSTY
NORTHERLY WINDS EARLY WITH WINDS DIMINISHING IN THE AFTERNOON AND
INCREASING A BIT AFTER DARK THURSDAY. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      28  51  20  44 /  05  05  05  05
PENSACOLA   32  53  23  49 /  05  05  05  05
DESTIN      35  53  27  48 /  05  05  05  05
EVERGREEN   25  47  19  42 /  05  05  05  05
WAYNESBORO  25  45  17  41 /  05  05  05  05
CAMDEN      27  45  18  40 /  05  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING FROM MIDNIGHT FRIDAY TO 8 AM FRIDAY FOR
     THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
     UPPER MOBILE...WASHINGTON...AND WILCOX.

     FIRE WEATHER WATCH FROM 9 AM FRIDAY TO 9 PM FRIDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM 8 AM FRIDAY TO MIDNIGHT SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     HARD FREEZE WARNING FROM MIDNIGHT FRIDAY TO 8 AM FRIDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...HARD FREEZE WATCH FROM MIDNIGHT FRIDAY TO 8 AM FRIDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...NONE.

&&
Hazardous weather outlook, Jan 14, 10:03 PM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1003 PM CST WED JAN 14 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-160400-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1003 PM CST WED JAN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TONIGHT AND THURSDAY.

A STRONG ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS THE AREA AROUND
SUNRISE THURSDAY AND ON OVER THE NORTHERN GULF DURING THE MORNING.
NORTHERLY WINDS OVER THE MARINE AREA WILL INCREASE AND A SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED BY THURSDAY AFTERNOON.

MINOR RIVER FLOODING WILL CONTINUE TODAY ACROSS SOUTHWEST ALABAMA
ALONG PORTIONS OF THE TOMBIGBEE RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY.

A VERY COLD ARCTIC AIRMASS WILL SETTLE ACROSS THE NORTHERN GULF
COAST THURSDAY NIGHT INTO FRIDAY MORNING.  A HARD FREEZE WARNING IS
IN EFFECT FOR AREAS GENERALLY NORTH OF INTERSTATE 10 THURSDAY NIGHT.
LOW TEMPERATURES FALLING INTO THE UPPER TEENS TO LOWER 20S BY FRIDAY
MORNING.  COLD ARCTIC AIR WILL REMAIN THROUGH SATURDAY MORNING...
WITH ANOTHER HARD FREEZE LIKELY OVER THE SAME AREAS FRIDAY NIGHT.
SATURDAY MORNING LOW TEMPERATURES ARE FORECAST TO BE COLDER OVER THE
EAST AND NORTHEAST SECTIONS OF THE AREA....WITH LESS WIND FRIDAY
NIGHT. LOW TEMPERATURES SATURDAY MORNING WILL BE MORE VARIABLE WITH
THE LIGHTER WINDS.

THE COLD BUT VERY DRY AIR MASS WILL ENHANCE THE RISK FOR WILDFIRES
ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH THURSDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 8:44 PM CSTHard Freeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more36 hr
Jan 15, 4:41 AM CSTHard Freeze WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more7 hr
Jan 15, 6:08 AM CSTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more42 hr
Jan 15, 12:10 PM CSTHard Freeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more45 hr
Jan 15, 2:42 PM CSTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more38 hr
Jan 15, 6:08 AM CSTRed Flag WarningMOB12 hr

Nearby

Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.